# SDR 96ZZZX4321

- Difficulty date: August 19, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: Hamilton Sundstrand World Wide Repair, repair station SI3R842L
- Make and model: Saab SF340A
- Engine: Ge CT79B
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Housing
- Part number: 77577511
- Condition: Hole
- Location: Gc 49 Gearcase
- Part time: 8,439 hours
- Component: Hamstd, 77580010
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING PERFORMANCE OF AN AS RECEIVED TEST, OIL WAS NOTED COMING FROM THE ATMOSPHERIC VENT.  THE DISASSEMBLY OF THE GEAR CASE REVEALED THE AFT HOUSING TRANSFER TUBE BORE AREA SHOWED A HOLE IN THE HOUSING ALLOWING OIL TO ENTER THE ADS AREA OF THE GEARBOX.  EXAMINATION OF THE AREA WHERE THE HOLE IS SHOWS THAT LOCAL HAND BLENDING HAD BEEN PERFORMED ON THE CASTING RESULTING IN A THIN WALL.  THE BLENDED AREA APPEARED TO HAVE BEEN ANODIZED DURING THE ORIGINAL MANUFACTURING PROCESS.
